Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Metallic taste in mouth, itchy bumps around vaginal area and legs after using flagystatin. Normal?

I am using flagystatin and I have noticed now after the second and third night of use that I have side effects such as the metallic taste in my mouth. There is one side effect that I am not sure is normal. I have very itchy bumps (could be hives ) all around and on my vaginal area and a little bit on my legs. Am I having an allergic reaction or is this normal?
Asked On : Mon, 16 Jul 2012
Answers:  2 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for choosing HCM.
The metallic taste is due to Metronidazole present in your medication which is very common with this drug.
The very itchy bumps could be the reaction of this / a fungal infection for which this drug was prescribed in the first place.
However note that the metallic taste will last 24-48 hours after the last tablet.
You may use anti-fungal creams instead of the tablet. Also sit in atub of tolerably hot water for 5-10 minutes.
If this does not subside see the doctor.
Answered: Mon, 16 Jul 2012
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi Saneisha,

Welcome to healthcare magic.
Flagystatin is a combination of metronidazole and nystatin-b.
Both the drugs can cause hypersensitivity eruptions in skin and metronidazole is the cause of your metallic test.
Please have a review to your physician, he may like to add antihistamines to continue current medicines or switch the medicines all together seeing the condition.

I hope this advise would be helpful for you.

Still if you have any queries or doubts, please write me back,
I would be happy to solve them.

Wish you a great health!
Answered: Mon, 16 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor